MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.
 
Event or Problem Description
It was reported that balloon rupture occurred.The stenosed target lesion was located in the moderately tortuous and moderately calcified iliac vein.A 7.0 x 20, 75cm mustang balloon catheter was advanced for post-dilatation.However, during inflation the balloon ruptured.The procedure was completed with another of the same device.No patient serious injury or adverse event were reported.
 
Additional Manufacturer Narrative
Age at time of event: 18 years or older.Device evaluated by mfr.: the device was returned for analysis.The returned device was loaded onto a 0.035in guidewire and attached to an encore inflation unit.Positive pressure was applied to inflate the balloon.The balloon was successfully inflated to its rate of burst pressure of 20atm (atmospheres) with no leaks or drops in pressure noted.The pressure was held for 30 seconds.The inflation device was verified at 20atm, before and after use with a calibrated pressure.This inflation to rate of burst pressure of 20atm was repeated three times and with issues or drop in pressure noted.A visual and microscopic examination of the balloon material identified no issues that could have contributed to the complaint incident.No issues were noted with the tip or markerbands of the device that could have contributed to the complaint incident.A visual and tactile examination found that the shaft was free from any damage.No issues were noted which may have potentially contributed to the complaint incident.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8061822
Report Number2134265-2018-62790
Device Sequence Number16688921
Product Code FGE
UDI-Device Identifier08714729793502
UDI-Public08714729793502
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/03/2019
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0018886544
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2018
Initial Date Received by Manufacturer 10/24/2018
Supplement Date Received by Manufacturer01/03/2019
Initial Report FDA Received Date11/12/2018
Supplement Report FDA Received Date01/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1